MAUDE Adverse Event Report: ARTHREX, INC. THRDED G-WIRE,W/TRCR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. THRDED G-WIRE,W/TRCR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number THRDED G-WIRE,W/TRCR TIP,.062"
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The remaining portion of the device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a lisfranc procedure, the ar-8941kt threaded guidewire with trocar tip was used as provisional point of fixation.As the surgeon removed the guidewire, it came out missing the threaded tip.The surgeon decided to leave the tip in the bone, as it was mid-shaft and not capable of migration.Additional information received on 05/15/2019: the agency confirmed the lot number of the complaint device is unknown.The rep stated the surgeon used multiple instruments in attempt to extract the broken fragment, but the fragment was buried in the bone midshaft and could not be retrieved.The surgeon concluded that there was no chance of migration, and that retrieving the piece would cause more harm to the patient then leaving it implanted.The remaining shaft of the guidewire was discarded by the facility and will not be returning for evaluation.

Brand Name
THRDED G-WIRE,W/TRCR TIP,.062"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8611789
Report Number1220246-2019-01098
Device Sequence Number13954017
Product Code LXH
UDI-Device Identifier00888867051843
UDI-Public00888867051843
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTHRDED G-WIRE,W/TRCR TIP,.062"
Device Catalogue NumberAR-8941KT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;